Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 234, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 22, 2005, 9:08 PM EDT for Wood County, Ohio. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2005, 9:08 PM EDT (01:08 UTC)
- Expired
- Sep 22, 2005, 10:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Wood County, OH
The radar
The Detroit radar (KDTX), 147 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 9:20 PM EDT | TSTM WND DMG | Weston, OH | LIMBS DOWN ONE BLOCKING THE ROAD. |
| Sep 22, 9:23 PM EDT | TSTM WND GST 47 | Luckey, OH | |
| Sep 22, 9:38 PM EDT | TSTM WND DMG | Risingsun, OH | TREES AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 230108
SVRCLE
OHC173-230215-
/O.NEW.KCLE.SV.W.0234.050923T0108Z-050923T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
908 PM EDT THU SEP 22 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 1015 PM EDT
* AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 11
MILES NORTHWEST OF WESTON...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE BOWLING GREEN.
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
FREQUENT INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4144 8380 4147 8375 4149 8371 4147 8341
4144 8342 4125 8342 4125 8346 4128 8362
4131 8387 4141 8387
$$
LOMBARDY2 follow-up statements
000
WWUS51 KCLE 230131
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
930 PM EDT THU SEP 22 2005
OHC173-230215-
/O.CON.KCLE.SV.W.0234.000000T0000Z-050923T0215Z/
WOOD OH-
930 PM EDT THU SEP 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 PM EDT FOR WOOD
COUNTY...
AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR TONTOGANY...AND MOVING
EAST AT 40 MPH. PEA SIZE HAIL WAS REPORTED IN ROSSFORD.
* LOCATIONS IMPACTED INCLUDE...
LUCKEY...
WAYNE...
PEMBERVILLE...
BRADNER...
RISINGSUN...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4144 8380 4147 8375 4149 8371 4147 8341
4144 8342 4125 8342 4125 8347 4131 8387
4141 8387
$$000
WWUS51 KCLE 230217
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1017 PM EDT THU SEP 22 2005
OHC173-230227-
/O.EXP.KCLE.SV.W.0234.000000T0000Z-050923T0215Z/
WOOD OH-
1017 PM EDT THU SEP 22 2005
...THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY EXPIRED AT 1015
PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4144 8380 4147 8375 4149 8371 4147 8341
4144 8342 4125 8342 4125 8347 4131 8387
4141 8387
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 2:38 PM EDT, 6 hours 30 minutes earlier.
Area forecast discussion, Sep 22, 2:38 PM EDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 238 PM EDT THU SEP 22 2005 .SHORT TERM (TONIGHT THRU SAT)... WL HV TO DEAL WITH SLGT SVR THREAT THIS EVE AS CDFNT MOVS THRU PUSHING UNSTBL AMS SE OF AREA BY LATER TNGT. THINK MOST OF THE PRECIP SHUD BE SE OF AREA BY FRIDAY SO PLAN TO ONLY CARRY SML CHC FOR SERN COS FRI MORN. MODELS NOW COMING BACK ARND TO SHOWING STRONGER RDG BLDG ACRS AREA LATE FRI INTO SAT THUS SPLITTING THE BAND OF PRECIP THAT WAS SHOWN TO PERSIST OVR PART OF CWA FRI NITE AND SAT. NOW WL BACK POPS OFF BOTH PDS WITH EXPECTATION THAT ENERGY WL RE-FOCUS BACK WITH NEXT SYS PROGGED FOR SUN. && .LONG TERM (SAT NIGHT THRU THU)... GFS AND ECMWF CONT TO SHOW CDFNT MOVG THRU LATE SUN. QUESTION IS WHETHER MSTR FM REMNANTS OF RITA WL EJECT NE AHD OF FNT WHICH WL GREATLY AFFECT POPS AND QPF. WL GNLY PLAY CLOSE TO GFS/HPC GUIDANCE FOR NOW. MOST PRECIP SHUD END NW TO SE SUN NITE BUT A LTL CUD LINGER INTO MON MORN FOR SERN COS. HI PRES MOVG ACRS AREA FOR DRY WX LATER MON INTO TUE NITE. MAY NEED SLGT CHC FOR SHRA/TSRA AS EARLY AS LATE TUE NITE FOR XTRM W...OTWR WL CARRY CHC ON WED AND WED NITE FOR FROPA THEN XPCT RETURN TO DRY WX ON THU WITH NEXT RDG BLDG TWD AREA. && .AVIATION(18Z-18Z)... && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...ABE
Hazardous weather outlook, Sep 22, 5:33 AM EDT, 15 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 533 AM EDT THU SEP 22 2005 OHZ003-006>009-017>019-027-028-230945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD- 533 AM EDT THU SEP 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTH CENTRAL OHIO. .DAY ONE... SPC HAS PLACED NORTHWEST OHIO IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN NORTHWEST OHIO THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. SOME OF THESE STORMS MAY BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN NORTHWEST OHIO THIS AFTERNOON INTO THIS EVENING. OHZ010>014-020>023-029>033-036>038-047-089-PAZ001>003-230945- LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT- PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION- MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD- 533 AM EDT THU SEP 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OHIO...NORTH CENTRAL OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 22, 7:47 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 747 PM EDT THU SEP 22 2005 OHZ009>014-089-PAZ001>003-230030- ASHTABULA LAKESHORE OH-LORAIN OH-CUYAHOGA OH-GEAUGA OH-LAKE OH- ASHTABULA INLAND OH-SOUTHERN ERIE PA-NORTHERN ERIE PA-CRAWFORD PA- ERIE OH- 747 PM EDT THU SEP 22 2005 THUNDERSTORMS WITH STRONG WINDS WERE MOVING SOUTHEAST ACROSS LAKE ERIE AT ABOUT 35 MPH. THE STORMS WILL ARRIVE ALONG THE SOUTH SHORE OF LAKE ERIE BETWEEN 830 AND 9 PM. IF THE STORMS MAINTAIN THEIR INTENSITY THERE COULD BE WIND GUSTS OF 50 TO 60 MPH OVER THE LAKESHORE COUNTIES FROM NEAR SANDUSKY EAST TO CLEVELAND AND ASHTABULA TO ERIE PENNSYLVANIA. THE STRONGEST WINDS WOULD LIKELY OCCUR NEAR THE LAKESHORE. THE STORMS WERE ASSOCIATED WITH A COLD FRONT MOVING SOUTHEAST ACROSS THE GREAT LAKES. RESIDENTS OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA SHOULD STAY ALERT TO THE MOVEMENT OF THESE STORMS AND BE READY TO MOVE TO SAFE SHELTER INDOORS. KOSARIK
Special weather statement, Sep 22, 7:55 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 755 PM EDT THU SEP 22 2005 OHZ003-006>009-017>019-230100- HANCOCK OH-SENECA OH-HURON OH-SANDUSKY OH-WOOD OH-LUCAS OH-ERIE OH- OTTAWA OH- 755 PM EDT THU SEP 22 2005 ...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE EAST TOWARD THE REGION... THE NATIONAL WEATHER SERVICE DOPPLER RADAR IN CLEVELAND INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AT ABOUT 35 MPH. THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS...HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE THUNDERSTORMS WILL MOVE INTO LUCAS AND WOOD COUNTIES BY 850 PM...AND OTTAWA...SANDUSKY...HANCOCK AND SENECA COUNTIES BY 930 PM. MOVE INDOORS AND STAY AWAY FROM APPLIANCES AND WINDOWS UNTIL THE STORMS HAVE PASSED. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:14 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 46 min |
| Sep 22, 8:24 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 51 min |
| Sep 22, 9:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| Sep 22, 10:01 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake | 44 min |
| Sep 22, 10:46 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 44 min |
| Sep 23, 1:40 AM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.